Alert archive / Maine / Coastal Flood Statements in 2016

Coastal Flood Statement 3, NWS Caribou, ME

October 28, 2016Hancock County, Washington County, Maine

NWS Caribou, ME issued this coastal flood statement at Oct 28, 2016, 8:41 AM EDT for Hancock County, Washington County, Maine. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2016, 8:41 AM EDT (12:41 UTC)
Expired
Oct 28, 2016, 12:00 PM EDT
In force
3 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 0.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WHUS41 KCAR 281241
CFWCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
841 AM EDT FRI OCT 28 2016

MEZ029-030-281600-
/O.NEW.KCAR.CF.S.0003.161028T1241Z-161028T1600Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
841 AM EDT FRI OCT 28 2016

...SOME SPLASH OVER ONTO EXPOSED ROADS...

* LOCATION...AREAS EXPOSED TO LARGE OCEAN WAVES

* COASTAL FLOODING...NOT EXPECTED

* TIMING...9:00 TO 11:00 AM

* IMPACTS...SOME SPLASH OVER ONTO EXPOSED ROADS

$$

MIGNONE

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 6:56 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 28, 6:56 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
656 AM EDT Fri Oct 28 2016

.SYNOPSIS...
Low pressure will intensify along the New England coast
early this morning, then cross the Gulf of Maine this afternoon.
High pressure will briefly build later tonight into Saturday
morning. Weak low pressure will move across the state later
Saturday into Saturday night. High pressure builds Sunday into
Tuesday.
&&

.NEAR TERM /THROUGH TONIGHT/...
7am update...Added wording for heavy rain today for southern
zones. Adjusted snow band slightly southward with no snow in
northern Aroostook and added accumulation for far southern
Piscataquis...central Penobscot and northern Washington. Also
reduced totals in southern Aroostook. Still have concerns about
zone 31 in southern Piscataquis needing to be within the advisory
area and will closely monitor trends this morning.

Previous discussion...
A vertically stacked upper low in northern New York features a
decaying surface low. Cyclogenesis is currently underway along the
southern New England coast. This will become the primary low in
the next several hours and quickly deepen. The deepening low will
generate very strong east winds along the coast this morning with
gusts in the 45 to 50 mph range. The wind advisory remains in
place. These winds may down a few trees and cause some power
outages. Heavy rain will go along with these winds. As much as an
inch to an inch and a half of rain could fall today. Further
inland, the concern will be snow starting as far south as the
Dexter and Milo around and eastward to southern Aroostook. Have
left the advisory in place but extended it to 8pm this evening
when the snow should be exited into New Brunswick. The heaviest
accumulations appear to be in remote areas from Greenville to the
Katahdin region where some 7 inches of heavy wet snow is
possible. There's still some concern about adding zone 31 in
southern Piscataquis County to the advisory as several inches of
snow seems reasonable towards Sebec and Brownville. With
temperatures in the low to mid 30s, the keys to accumulation will
be elevation and snowfall intensity to overcome warmth in the
boundary layer. Further north, ridging in the Canadian Maritimes
will likely keep precip out of the Crown of Maine for this event.
Have leaned towards NAM12 surface temps for today's grids.

For tonight, the low will quickly move east and cloudy skies will
remain over the area with lows in the mid to upper 30s.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Storm system wl be exiting into the Maritimes Sat mrng with vry
brief ridge axis nosing into CWA drg the day. Srly flow wl draw in
wrmr temps in the aftn with maxes in the lwr 40s acrs nrn zones and
nr 50 for Downeast. Next system wl appch fm the west aft 12z with
temps low enuf to possibly start off as a rain/snow mix acrs the
Allagash as H5 s/wv appchs.

Fropa wl occur Sat night with just a few showers drg the ovrngt. Nw
flow expected on Sun with stratocu expected bulk of the day bfr
hipres builds in Sun night. Maxes on Sun wl be just slightly cooler
than Sat. Mins Mon morning wl be colder than Sun as skies begin to
clear.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Hipres and dry wx can be expected into Tue mrng bfr high builds into
the Maritimes. Next system wl once again mv in fm Canada Tue aftn
with front crossing CWA on Wed with showers ending fm west to east
by the afternoon. Some discrepancies in med range guidance past mid-
week as GFS is more progressive aloft and keeps unsettled wx in
thru the end of the pd whereas EC is dry. For now hv just kept 20-
30 pops in thru Thur ngt with temps right arnd normal.
&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR conditions will develop this morning towards BGR
and BHB with heavy rain and IFR cigs. LLWS is expected with 50 kt
easterly winds at FL020 near the coast. Further inland, sites such
as GNR, MLT and HUL will have LIFR to VLIFR vis due to
snow...which could be heavy at times...especially around GNR.
Northern terminals such as PQI, CAR and FVE will be VFR this
morning and trend towards MVFR cigs later this afternoon and
evening.

SHORT TERM: MVFR possible across northern terminals Sat morning in
stratocu in NW flow in wake of departing system. MVFR/IFR expected
on Sat/Sat night as next system moves in. VFR will return Sunday
afternoon through the end of the period under high pressure.
&&

.MARINE...
NEAR TERM: Extended the gale warning until midnight. Winds and
seas are currently increasing rapidly and gale conditions should
commence in the next few hours. After the gale, an SCA will be
required into Saturday morning.

SHORT TERM: SCA conditions may be met briefly on Sat morning with
winds gusting to near 25kts in wake of fropa. Seas and winds may
be marginal for SCA criteria Sat night with remainder of the
period remaining below small craft levels.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 8 PM EDT this evening for
     MEZ003>006-010.
     Wind Advisory until 8 PM EDT this evening for MEZ029-030.
MARINE...Gale Warning until 1 AM EDT Saturday for ANZ050>052.
&&

Near Term...MCW
Short Term...Farrar
Long Term...Farrar
Aviation...MCW/Farrar
Marine...MCW/Farrar
Hazardous weather outlook, Oct 28, 3:27 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
327 AM EDT FRI OCT 28 2016

MEZ029-030-290730-
COASTAL HANCOCK-COASTAL WASHINGTON-
327 AM EDT FRI OCT 28 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ003-004-010-290730-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
327 AM EDT FRI OCT 28 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001-002-011-015>017-031-032-290730-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
327 AM EDT FRI OCT 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ005-006-290730-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
327 AM EDT FRI OCT 28 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-290730-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
327 AM EDT FRI OCT 28 2016

...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Coastal Flood Statements in Maine, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.